Ozempic is all the rage these days.
The drug semaglutide, sold under the brand names Ozempic, Wegovy and Rybelsus, is an antidiabetic medication used for the treatment of type 2 diabetes. But it also acts as an anti-obesity medication that can be used for long-term weight management and swift weight loss.
Celebrities jumped on board right away, including weight yo yo Oprah Winfrey. Others include comedian Chelsea Handler, “The Talk” host Sharon Osbourne, model Remi Bader and billionaire Elon Musk.
But new reports say the miracle drug brings along some disgusting side effects.
“I quite literally s*** myself while sleeping. That’s a first. Been tough few days of diarrhea after my first semaglutide injection,” FriendlyStyle6495 wrote on Reddit.
“I hate to admit this but you are not alone,” replied SubjectHonest3109XXX.
“I have the same issue every time I up the dose. Starts with sulphur burps then s***ting myself by 3am,” wrote AMRice2006.
jds2001 wrote a similar story on a different Reddit thread. “I was out taking a walk today, and felt I needed to go #2. Figured that I would wait until I got home (which was maybe 10 minutes away by foot) and it started becoming more and more urgent. Suddenly, it just….came. Yep, I crapped myself in public,” the user wrote.
CLICK HERE TO GET THE DAILYWIRE+ APP
The drug is injected once a week into the stomach, thigh or arm and works by helping the pancreas release insulin when blood sugar levels are high.
“Semaglutide is produced while we eat; it tells the brain that we are full,” Dr. Katherine H. Saunders, a New York City physician, told the New York Post. “It helps people to feel less hungry, to feel full faster, and to stay full longer — but it does so when we are actually less full.”
Other users have complained of the opposite effect: constipation.
“I haven’t pooped in 2 weeks and 2 days,” one user wrote on the Reddit thread. Another said they “couldn’t go for the life of me.”
Angela Adams, a 47-year-old nurse in Florida, told Insider that she didn’t have a bowel movement for more than a week. “It got to the point where it was kind of scary,” the nurse said. “My stomach was hurting, I was in pain.”
She took stool softeners and laxatives. Still nothing. “You just try to hit it from the top and hit from the bottom, and that’s when you end up getting in trouble: At some point, it’s gonna come out, and you don’t have lot [sic] choice as to when it does,” Adams said.
Then she joined the “s*** the bed” club.
Dr. Eric Goldstein, a gastroenterologist in New York City, told Insider that the reports are likely overblown on social media.
“What this illustrates is any medication, even when used appropriately, may have other changes or side effects that need to be monitored by the patient and the doctor,” he said.
He also said the sudden diarrhea may come after trying to correct constipation, dubbing it a “dam-breaking phenomenon, which is what you’d expect from taking a ton of laxatives.”
Either way, one Ozempic user says they just don’t take chances. “My advice to all is DO NOT I repeat DO NOT FIRE any WARNING SHOTS!! I head to the bathroom for every little toot … just in case,” the user wrote on Reddit.
The views expressed in this piece are the author’s own and do not necessarily represent those of The Daily Wire.
Joseph Curl has covered politics for 35 years, including 12 years as White House correspondent for a national newspaper. He was also the a.m. editor of the Drudge Report for four years. Send tips to [email protected] and follow him on Twitter @josephcurl.